Open Access

Doceaqualip in a patient with prostate cancer who had an allergic reaction to conventional docetaxel: A case report

  • Authors:
    • Radheshyam Naik
    • Mujtaba A. Khan
  • View Affiliations

  • Published online on: Thursday, February 2, 2017
  • Pages:341-343 DOI: 10.3892/mco.2017.1147
0

Abstract

Docetaxel has been widely used in the treatment of several cancers, including adenocarcinoma of the prostate gland. As docetaxel is insoluble in water, it must be administered with polysorbate 80 and ethanol, which are known to cause hypersensitivity reactions. Premedication with corticosteroids and antihistamines is advocated prior to docetaxel administration; however, toxicities, occasionally fatal, have been reported, even with corticosteroid premedication. We herein report the case of a patient with adenocarcinoma of the prostate, with bone metastasis and an Eastern Cooperative Oncology Group performance status of <2, who developed an allergic reaction to conventional docetaxel (Taxotere), despite being premedicated with corticosteroids and antihistamines. The patient was managed with corticosteroids and antihistamines, and was later started on Doceaqualip, a nanosomal docetaxel lipid suspension. Doceaqualip was well-tolerated by the patient and 5 cycles were subsequently administered, without any adverse reactions. Adenocarcinoma also regressed, as evidenced by positron emission tomography/computed tomography.

Related Articles

Journal Cover

March 2017
Volume 6 Issue 3

Print ISSN: 2049-9450
Online ISSN:2049-9469

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
APA
Naik, R., & Naik, R. (2017). Doceaqualip in a patient with prostate cancer who had an allergic reaction to conventional docetaxel: A case report. Molecular and Clinical Oncology, 6, 341-343. http://dx.doi.org/10.3892/mco.2017.1147
MLA
Naik, R., Khan, M. A."Doceaqualip in a patient with prostate cancer who had an allergic reaction to conventional docetaxel: A case report". Molecular and Clinical Oncology 6.3 (2017): 341-343.
Chicago
Naik, R., Khan, M. A."Doceaqualip in a patient with prostate cancer who had an allergic reaction to conventional docetaxel: A case report". Molecular and Clinical Oncology 6, no. 3 (2017): 341-343. http://dx.doi.org/10.3892/mco.2017.1147